Alert archive / Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 99, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 4, 2006, 5:47 PM EDT for Dinwiddie County, Nottoway County, Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2006, 5:47 PM EDT (21:47 UTC)
- Expired
- Jul 4, 2006, 6:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
Counties Dinwiddie County, VA, Nottoway County, VA
The radar
The Norfolk radar (KAKQ), 75 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:04 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 4, 4:04 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 404 PM EDT TUE JUL 4 2006 .SHORT TERM/TONIGHT THROUGH THURSDAY NIGHT...MID/UPR LVL RIDGING CENTERED ACRS THE CAROLINAS HAS GENERALLY KEPT CONDITIONS DRY ACRS THE CWA SO FAR TODAY. STRG STORMS ARE NOT THAT FAR AWAY HOWEVER...WITH ONE BATCH MOVING IN A LINE THRU I-95 CORRIDOR FROM PHL TO NEAR DCA. THIS LINE IS BEING ENHANCED BY LOW LVL CONV ALONG THERMAL/LEE TROF AND PRESENCE OF WEAKER CAP FARTHER NORTH. ANOTHER MORE SCTD BAND OF TSTMS BEGINNING TO DEVELOP SW VA NEAR ROA. FOR TONIGHTS FCST WENT WITH SCTD TSTMS THIS EVENG FOR ALL OF THE CWA EXCEPT WENT ONLY ISO IN NE NC/HAMPTON ROADS. AFTER MIDNIGHT...NOCTURNAL LOW LVL JET INFLUENCE/RESULTANT INSTABILITY WHICH HAS BEEN ACTIVE PAST FEW NGTS SHOULD BE SUFFICIENT TO BRING SCTD SHWRS/TSTMS TO ALL AREAS. AS FOR SVR...THERE WILL BE DECENT SHEAR IN PLACE AS LOW LVL JET INCREASES TO 30-35 KTS FROM THE WEST. MAIN THREAT LOOKS TO BE DAMAGING WIND FROM BOWING LINES...MAINLY DURING THE EVNG. WED/THU...LOOKS LIKE AN ACTIVE DAY WED AS STRG COLD FRONT SAGS SWD INTO THE REGION. AREA IN SLGT RISK FOR SVR ON WED/MOST LIKELY WOULD BE SE VA/NE NC WHERE STRONGEST HTG SHOULD ALLOW TEMPS TO REACH LWR 90S. OTHER THREAT WILL BE HVY RAIN AND WILL ISSUE AN ESF FOR HVY RAIN MAINLY LATE AFTN WED/WED NGT/THU MRNG WITH PWTRS OVER 2 INCHES AND SLOW MOVING FRONT. ON THU...WILL CONTINUE WITH LKLY POPS MOST ZONES IN MRNG WITH CONDITIONS DRYING FROM S TO N THRU THE DAY. SEVERE THREAT LOOKS MORE LMTD AS HTG WILL BE MUCH WEAKER WITH THICK CLD CVR AND NNE FLOW. UPR SYSTM MAY INDUCE SOME THUNDER THOUGH SO HAVE LEFT THUNDER IN FCST DESPITE LACK OF SFC BASED INSTABILITY. && .LONG TERM /FRIDAY THROUGH TUESDAY/...BOTH GFS/WRF/NAM PUSH THE FRONT SOUTH OF THE AREA ON FRI. GIVEN THE TIME OF YR/TENDENCY FOR MODELS TO DROP FRONTS TOO FAR SOUTH...HAVE LINGERED 20% POPS INTO NE NC FRI MRNG AND KEPT SKIES PTLY SUNNY RATHER THAN MSTLY SUNNY. WILL NEED TO WATCH TRENDS BUT FOR NOW IT LOOKS LIKE A PLEASANT WEEKEND. HAVE FCST DRY ALL OTHER ZONES FRI INTO SUNDAY WITH HIGH PRESSURE NEAR THE MID ATLC AND TEMPS A LITTLE COOLER THAN NRML FOR JULY. RETURN FLOW AND WARMER TMPS COME BACK TO THE AREA MON/TUE ALONG WITH LOW CHC AFTN/EVENG TSTMS. && MARINE... MODERATE SW FLOW WILL CONT OVER WATERS THRU WED. LESS MIXING EXPECTED AS CLOUDS INCRS OVR AREA TMRW SO SMALL CRAFT ADVISORY NOT NEEDED. WINDS SHIFT N THEN NE AS FRONT SLOWLY PRESSES THRU AREA LATE WED NIGHT/EARLY THU BUT SPEEDS APPEAR TO REMAIN SUB SCA PER LTST GUIDANCE. MAY HAVE SEAS BUILDING TO SCA CRITERIA IN N/NE FLOW BY THU NIGHT ESP ACRS SOUTHERN CSTL WTRS. AVIATION... EXPECTING WIDESPREAD MVFR CONDS (BRIEF IFR PSBL) OVRNGT PER LIGHT FOG/HAZE AND SCTD CONVECTIVE ACTIVITY. VFR WITH OCNL MVFR AFTER SUNRISE WED DUE SCTD CONVECTION AND LINGERING HZ VSBY RESTRICTION. .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SHORT TERM...BROWN LONG TERM...BROWN AVIATION...CULLEN MARINE...CULLEN
Hazardous weather outlook, Jul 4, 5:45 AM EDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 545 AM EDT TUE JUL 4 2006 NCZ012>017-030>032-102-VAZ048-049-060>098-050945- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 545 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... HOT AND HUMID CONDITIONS ONCE AGAIN TODAY WILL CAUSE HEAT INDICES TO CLIMB BETWEEN 100 AND 105 DEGREES DURING THE AFTERNOON... HIGHEST AWAY FROM THE COASTS. IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM MID AFTERNOON AND THROUGH THE EVENING HOURS. THUNDERSTORMS WILL MOVE SLOWLY...AND AS A RESULT WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED FLASH FLOODING... ALONG WITH FREQUENT... DANGEROUS LIGHTNING. A FEW STORMS WILL ALSO BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY...WITH STRONG...DAMAGING WIND GUSTS AND LARGE HAIL AS THE MAIN THREATS. IN ADDITION...THE POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL EXIST WITH ADDITIONAL SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING. MDZ021>025-VAZ099-100-050945- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 545 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MARYLAND AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... HOT AND HUMID CONDITIONS ONCE AGAIN TODAY WILL CAUSE HEAT INDICES TO CLIMB BETWEEN 95 AND 100 DEGREES DURING THE AFTERNOON... HIGHEST AWAY FROM THE COASTS. IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM MID AFTERNOON AND THROUGH THE EVENING HOURS. THUNDERSTORMS WILL MOVE SLOWLY...AND AS A RESULT WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED FLASH FLOODING...ALONG WITH FREQUENT...DANGEROUS LIGHTNING. A FEW STORMS WILL ALSO BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY...WITH STRONG...DAMAGING WIND GUSTS AND LARGE HAIL AS THE MAIN THREATS. IN ADDITION...THE POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL EXIST WITH ADDITIONAL SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING. ANZ630>633-650-652-654-656-658-670-050945- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM- 545 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE MID ATLANTIC OFFSHORE WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM MID AFTERNOON AND THROUGH THE EVENING HOURS. THUNDERSTORMS WILL MOVE SLOWLY...AND AS A RESULT WILL BE CAPABLE OF PRODUCING PROLONGED HEAVY RAINFALL AND FREQUENT LIGHTNING. A FEW STORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY... WITH WIND GUSTS TO 50 KNOTS OR GREATER AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING. HURLEY
In the hours before
Special weather statement, Jul 4, 5:09 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 509 PM EDT TUE JUL 4 2006 VAZ066-042200- LUNENBURG VA- 509 PM EDT TUE JUL 4 2006 ...DEVELOPING THUNDERSTORM OVER LUNENBURG COUNTY... AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEWLY DEVELOPED THUNDERSTORM 9 MILES WEST OF VICTORIA...OR ABOUT 5 MILES EAST OF KEYSVILLE...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL BE NEAR NUTBUSH AT 525 PM EDT...LUNENBURG AT 530 PM EDT...VICTORIA AT 540 PM EDT...KENBRIDGE AT 600 PM EDT. EXPECT GUSTY WINDS...OCCASIONAL LIGHTNING AND LOCALLY HEAVY DOWNPOURS IN THE PATH OF THIS STORM.
Special weather statement, Jul 4, 5:13 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 513 PM EDT TUE JUL 4 2006 VAZ067-042200- NOTTOWAY VA- 513 PM EDT TUE JUL 4 2006 ...DEVELOPING THUNDERSTORM OVER NOTTOWAY COUNTY... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEWLY DEVELOPED THUNDERSTORM OVER CREWE...MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR BLACKSTONE AT 530 PM EDT...PATTERSONS STORE AT 535 PM EDT...DOMINY CORNER AT 540 PM EDT...BLACKSTONE AIRPORT...AND...FORT PICKETT AT 545 PM EDT...WELLVILLE AT 550 PM EDT. EXPECT GUSTY WINDS...OCCASIONAL LIGHTNING AND LOCALLY HEAVY DOWNPOURS IN THE PATH OF THIS STORM. 44
Special weather statement, Jul 4, 5:18 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 518 PM EDT TUE JUL 4 2006 VAZ080-042200- DINWIDDIE VA- 518 PM EDT TUE JUL 4 2006 ...DEVELOPING THUNDERSTORM OVER DINWIDDIE COUNTY... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEWLY DEVELOPED THUNDERSTORM 7 MILES NORTHWEST OF DINWIDDIE...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR CENTER STAR...AND...FIVE FORKS AT 525 PM EDT...BUTTERWORTH AT 530 PM EDT...DINWIDDIE AT 540 PM EDT...PETERSBURG AIRPORT AT 545 PM EDT...BURGESS AT 550 PM EDT. EXPECT GUSTY WINDS...OCCASIONAL LIGHTNING AND LOCALLY HEAVY DOWNPOURS IN THE PATH OF THIS STORM. 44
Special weather statement, Jul 4, 5:44 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 544 PM EDT TUE JUL 4 2006 VAZ070-081-042230- CHESTERFIELD VA-PRINCE GEORGE VA- 544 PM EDT TUE JUL 4 2006 ...DEVELOPING THUNDERSTORM OVER CHESTERFIELD COUNTY... AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COLONIAL HEIGHTS...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR COLONIAL HEIGHTS AT 555 PM EDT...PETERSBURG NATIONAL BATTL AT 600 PM EDT...FORT LEE AT 605 PM EDT...HOPEWELL...AND...BIRCHETT ESTATE AT 615 PM EDT...JORDAN POINT COUNTRY CLUB AT 620 PM EDT. EXPECT WIND GUSTS TO 30 MPH...OCCASIONAL LIGHTNING AND LOCALY HEAVY DOWNPOURS IN THE PATH OF THIS STORM. 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:31 PM EDT | Special Marine Warning | AKQ | 44 min | |
| Jul 4, 6:32 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Dinwiddie, City of Colonial Heights, City of Petersburg | 28 min |
| Jul 4, 7:59 PM EDT | Special Marine Warning | AKQ | 91 min | |
| Jul 3, 9:29 PM EDT | Severe Thunderstorm Warning | AKQ | Currituck | 31 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.